Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 13, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 25, 2012, 10:46 AM EST. It took effect at Jan 26, 2012, 1:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 10:46 AM EST (15:46 UTC)
- In effect from
- Jan 26, 2012, 1:00 AM EST
- Expired
- Jan 26, 2012, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
656 WHUS73 KMQT 251546 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1046 AM EST WED JAN 25 2012 LMZ248-250-260000- /O.NEW.KMQT.SC.Y.0013.120126T0600Z-120127T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1046 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST FRIDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
5 follow-up statements
535 WHUS73 KMQT 252141 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 441 PM EST WED JAN 25 2012 LMZ248-250-260545- /O.CON.KMQT.SC.Y.0013.120126T0600Z-120127T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 441 PM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST FRIDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ241>244-250-251-263-264-266-267-260545- /O.NEW.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/ BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 441 PM EST WED JAN 25 2012 /341 PM CST WED JAN 25 2012/ ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE WEST...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
042 WHUS73 KMQT 260314 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1014 PM EST WED JAN 25 2012 LMZ248-250-261115- /O.CON.KMQT.SC.Y.0013.120126T0600Z-120127T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1014 PM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE WEST...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ241>244-250-251-263-264-266-267-261115- /O.CON.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/ BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1014 PM EST WED JAN 25 2012 /914 PM CST WED JAN 25 2012/ ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE WEST...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
572 WHUS73 KMQT 261011 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 511 AM EST THU JAN 26 2012 LMZ248-250-261815- /O.CON.KMQT.SC.Y.0013.000000T0000Z-120127T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 511 AM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ241>244-250-251-263-264-266-267-261815- /O.CON.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/ BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 511 AM EST THU JAN 26 2012 /411 AM CST THU JAN 26 2012/ ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ TITUS
811 WHUS73 KMQT 261510 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1010 AM EST THU JAN 26 2012 LMZ248-250-262315- /O.CON.KMQT.SC.Y.0013.000000T0000Z-120127T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1010 AM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ241>244-250-251-263-264-266-267-262315- /O.CON.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/ BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1010 AM EST THU JAN 26 2012 /910 AM CST THU JAN 26 2012/ ...GALE WATCH REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING THROUGH FRIDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MCB
108 WHUS73 KMQT 262153 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 453 PM EST THU JAN 26 2012 LSZ266-267-270600- /O.CAN.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/ /O.NEW.KMQT.GL.A.0007.120128T1800Z-120129T0500Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 453 PM EST THU JAN 26 2012 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE WEST...WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 17 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST SATURDAY. THE GALE WATCH HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LSZ241>244-250-251-263-264-262300- /O.CAN.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/ BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 453 PM EST THU JAN 26 2012 /353 PM CST THU JAN 26 2012/ ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE GALE WATCH. $$ LMZ248-250-270000- /O.EXT.KMQT.SC.Y.0013.000000T0000Z-120127T0000Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 453 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 16 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ265-270600- /O.NEW.KMQT.GL.A.0007.120128T1800Z-120129T0500Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- 453 PM EST THU JAN 26 2012 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 27 KNOTS FROM THE WEST...WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 6:35 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 25, 6:35 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 635 AM EST WED JAN 25 2012 UPDATED AVIATION DISCUSSION FOR 12Z TAFS .DISCUSSION... WATER VAPOR IMAGERY AND 00Z RAOB ANALYSIS SHOW A DEEP/BROAD MIDLEVEL LOW CENTERED OVER AK. POSITION OF THE LOW IS RESULTING IN PACIFIC AIR FLOODING INTO THE CONUS/SRN CANADA IN A SPLIT FLOW REGIME. SO... IT LOOKS LIKE A FEW DAYS OF ABOVE NORMAL TEMPS ARE ON THE WAY. OVER THE UPCOMING WEEKEND...MODEST RIDGE AMPLIFICATION ALONG THE W COAST OF NAMERICA WILL TRANSLATE INTO TROF AMPLIFICATION FROM HUDSON BAY INTO THE GREAT LAKES. THIS WILL RESULT IN A PIECE OF ARCTIC AIR NOW OVER AK SPILLING SE INTO THE GREAT LAKES...THOUGH IN MODIFIED FORM. FARTHER DOWN THE LINE...LOOKS LIKE THE COLD SEASON PREFERENCE FOR ABOVE NORMAL TEMPS WILL QUICKLY RETURN AFTER THE WEEKEND AS SPLIT FLOW WILL DOMINATE WITH NRN BRANCH MORE ZONALLY ORIENTED FOR THE MOST PART ACROSS CNTRL/NRN CANADA. THIS WILL ALLOW PACIFIC AIR TO WASH ACROSS THE CONUS AND SRN CANADA AGAIN. FOR THOSE INTERESTED IN STATS...THRU JAN 24TH...THIS JAN IS 4.9 DEGREES ABOVE NORMAL AND 9TH WARMEST ON RECORD SO FAR. UPCOMING PATTERN MAY RESULT IN THIS JAN CLIMBING HIGHER YET. GOING BACK TO NOV 1...THIS 2.5+ MONTH PERIOD IS 4TH WARMEST ON RECORD. SURGE OF COLDER AIR OVER THE WEEKEND WILL BRING A PERIOD OF MDT TO POSSIBLY HVY LES...BUT OTHERWISE...ANY PCPN WILL BE ON THE LIGHT SIDE OVER THE NEXT 7 DAYS AS ONLY WEAK SHORTWAVES WILL AFFECT THE AREA. IN THE NEAR TERM...SHORTWAVE TROF MOVING INTO THE UPPER MISSISSIPPI VALLEY WILL PASS ACROSS THE AREA TODAY. THERE IS AN AREA OF ASSOCIATED -SN OVER CNTRL/SRN MN INTO WRN WI WHERE MODELS DEPICT AN AREA OF DEEP LAYER QVECTOR CONVERGENCE OVERLAPPING THE NOSE OF WEAK WAA/ISENTROPIC ASCENT. THAT AREA OF FORCING WEAKENS AND PASSES MOSTLY S OF UPPER MI. WILL INCLUDE A MENTION OF -SN ACROSS THE SW AND SCNTRL FCST AREA THIS MORNING TO ACCOUNT FOR THE NRN EDGE OF -SN THAT MAY CLIP THE AREA BEFORE WEAKENING. LATE TODAY INTO TONIGHT... SW FLOW STRENGTHENS AHEAD OF THE NEXT SHORTWAVE (NOW OVER THE PACIFIC NW) MOVING E TO THE UPPER LAKES BY THU MORNING. DESPITE INCREASING SW FLOW/ISENTROPIC ASCENT...CONDENSATION PRES DEFICITS PER 290K SFC REMAIN HIGH TONIGHT...SUGGESTING PCPN POTENTIAL WILL BE LIMITED EVEN WITH A RIBBON OF MODEST DEEP LAYER QVECTOR CONVERGENCE PASSING ACROSS THE AREA. WILL THUS RETAIN A DRY FCST FOR TONIGHT PER INHERITED FCST. GUIDANCE TEMPS GENERALLY IN THE LOWER 30S LOOK REASONABLE FOR HIGHS TODAY. WITH LOW-LEVEL JET SHIFTING ACROSS THE AREA TONIGHT ALONG WITH SOME CLOUD COVER...TEMPS WON'T FALL MUCH. 20S WILL BE THE RULE. SFC LOW PRES ASSOCIATED WITH SHORTWAVE REACHING THE UPPER LAKES THU MORNING WILL ONLY SLOWLY TRACK ACROSS NRN ONTARIO THU INTO FRI AS ADDITIONAL SHORTWAVE ENERGY QUICKLY FOLLOWS INTO THE UPPER LAKES. COLD FRONT ASSOCIATED WITH THE LOW WILL SWEEP ACROSS THE AREA THU. AGAIN...THERE'S NOT MUCH FORCING TO SPEAK OF...BUT A RIBBON OF DEEPER MOISTURE DOES SWEEP INTO THE AREA. THERE COULD BE A LITTLE LAKE ENHANCEMENT CONTRIBUTION LATE IN THE AFTN AS 850MB TEMPS FALL TO AROUND -8C OVER WRN LAKE SUPERIOR. FOR NOW...GIVEN WEAK FORCING...NOTHING MORE THAN SLIGHT CHC/CHC POPS SEEM REASONABLE THU. RIBBON OF DEEP MOISTURE EXITS THU NIGHT...FOLLOWED BY SHARP DRYING THRU MUCH OF THE COLUMN. DRY AIR MASS AND 850MB TEMPS ONLY AROUND -9C WON'T BE SUFFICIENT FOR LES. IN FACT...SKIES MAY END UP BECOMING MOSTLY CLEAR THU NIGHT GIVEN THE DEGREE OF DRYING. TIGHT PRES GRADIENT WILL KEEP WINDS STIRRING THRU THE NIGHT...LIMITING TEMP FALL DESPITE DRYING AIR MASS. DRY AIR MASS LINGERS INTO FRI...AND AT LEAST THE FIRST HALF OF THE DAY SHOULD BE MOSTLY SUNNY BEFORE HIGH CLOUDS BEGIN TO INCREASE. FIRST SHORTWAVE WORKING TO CARVE OUT THE WEEKEND TROF FROM HUDSON BAY THRU THE GREAT LAKES WILL ARRIVE SAT MORNING. MEDIUM RANGE GUIDANCE HAS TRENDED SLIGHTLY FARTHER S WITH THIS SHORTWAVE... PARTICULARLY THE ECMWF WHICH HAS BEEN VERY CONSISTENT WITH THE SFC REFLECTION FORMING OVER THE GREAT LAKES IN RESPONSE TO THE WAVE. WITH GOOD SUPPORT FROM THE GLOBAL GEM...WILL FAVOR THE 00Z ECMWF/GEM WITH THIS FEATURE. WHILE THE MAIN SWATH SYNOPTIC SNOW MAY PASS JUST S OF UPPER MI...COLDER AIR WILL BE DROPPING INTO THE AREA BEHIND THE WAVE. 850MB TEMPS FALLING TO -15C SAT WILL RESULT IN INCREASING LES. LES WILL REACH ITS PEAK SAT NIGHT/SUN WHEN 850MB TEMPS BOTTOM OUT AROUND -20C. DEEP MOISTURE SHOULD SUPPORT MDT TO POTENTIALLY HVY LES SAT NIGHT/SUN MORNING FOR SNOW BELTS FAVORED BY NW WINDS. LES WILL THEN DIMINISH/END W TO E SUN AFTN/SUN NIGHT AS WAA GETS UNDERWAY AND WINDS BACK SW. NEXT SHORTWAVE MAY BRING SOME -SN TO THE AREA MON. && .AVIATION /FOR THE 12Z TAF ISSUANCE/... SOME LIGHT SNOW HAS MOVED OVER IWD AND CMX THIS MORNING...LEADING TO MVFR CEILINGS AND BRIEF IFR VISIBILITIES. THESE CONDITIONS SHOULD CLEAR UP IN THE NEXT FEW HOURS. CEILINGS WILL BE SPORADIC TODAY AS PATCHY MOISTURE HANGS OVER THE AREA...BUT PREVAILING CONDITIONS SHOULD BE VFR. MOISTURE INCREASES THIS EVENING AND TONIGHT AS SW FLOW INCREASES AHEAD OF A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA. THIS WILL BRING INCREASED LOW LEVEL MOISTURE STARTING THIS EVENING. CEILINGS THIS EVENING AND TONIGHT SHOULD GENERALLY BE MVFR...BUT CEILING HEIGHTS WILL BE DIFFICULT TO PINPOINT UNTIL UPSTREAM OBSERVATIONS CAN BE ANALYZED. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/... HIGH PRESSURE THAT WAS SITTING OVER LAKE SUPERIOR WILL SHIFT EAST TO THE LOWER GREAT LAKES TODAY...BEFORE SLIDING OFF THE NEW ENGLAND COAST THURSDAY. IN THE MEANTIME...LOW PRESSURE NEAR LAKE WINNIPEG THIS EVENING SHOULD MOVE TO JAMES BAY BY FRIDAY AFTERNOON...AND DRAG A TROUGH ACROSS LAKE SUPERIOR THURSDAY AFTERNOON INTO THURSDAY EVENING /WITH A FEW WESTERLY GALE FORCE GUSTS POSSIBLE/. EXPECT THE MAIN LOW TO WEAKEN SLIGHTLY...WHILE AN ADDITIONAL AND STRONGER TROUGH DIVES SOUTHEASTWARD ACROSS LAKE SUPERIOR SATURDAY /WITH GUSTS UP TO 30KTS AS COLDER AIR MOVES OVER LAKE SUPERIOR/. WINDS WILL DIMINISH SUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS EASTWARD OVER THE UPPER GREAT LAKES. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && DISCUSSION...ROLFSON AVIATION...TITUS MARINE...TITUS
Hazardous weather outlook, Jan 25, 5:45 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 545 AM EST WED JAN 25 2012 MIZ001>007-009-084-085-261300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 545 AM EST WED JAN 25 2012 /445 AM CST WED JAN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE LAKE EFFECT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE SNOWBELTS FAVORED BY NORTHWEST WINDS SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ010>014-261300- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 545 AM EST WED JAN 25 2012 /445 AM CST WED JAN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-261300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 545 AM EST WED JAN 25 2012 /445 AM CST WED JAN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW WESTERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-261300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 545 AM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Local storm report, Jan 25, 9:28 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
928 AM EST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 1 SE CALUMET 47.24N 88.44W
01/24/2012 M12.0 INCH HOUGHTON MI TRAINED SPOTTER
24 HOUR TOTAL.
0600 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
01/25/2012 M2.3 INCH ALGER MI TRAINED SPOTTER
0.09 INCHES LIQUID EQUIVALENT. SNOW DEPTH 19 INCHES. 24
HOUR TOTAL.
&&
MBABICHThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:41 PM EST | Gale Watch | MQT | 24 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.